Tornadoes · United States · Texas · 2022

EF0 tornado, Euless, Texas, March 21, 2022

This EF0 tornado ran 0.6 miles across Tarrant County on March 21, 2022, touching down at 6:12 PM CDT and reaching 100 yards wide. It killed nobody, and did $20,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
March 21, 2022
Touchdown
6:12 PM CDT (23:12 UTC)
Lifted
6:14 PM CDT (23:14 UTC)
On the ground
2 minutes
Path length
0.6 miles (1.0 km)
Path width
100 yards (91 m)
Deaths
0
Injuries
0
Property damage
$20,000
County
Tarrant County
Touchdown point
32.847, -97.092
Lift-off point
32.853, -97.084
Record number
2203211712-01

The damage survey

24 damage points were recorded along this path by NWS FWD, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 85 mph.

  • trees snapped in different directions at Rosemeade elementary.
  • minor wind damage in historic carrollton
  • Small portion of roof decking uplifted on apartment building. Patchy loss of shingles
  • wooden power pole tilted over, partially snapped?

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A strong shortwave trough aided in the development of scattered to numerous thunderstorms during the late morning, afternoon, and evening hours of March 21. Thunderstorms initially fired along a dryline, many of which became severe, and some of which produced strong tornadoes. A total of 17 tornadoes were confirmed by storm survey teams, the strongest of which was the EF-3 Jacksboro tornado. One death occurred in a tornado in Grayson County near the Red River.

Damage survey and Doppler radar data confirm that an EF0 tornado with peak winds of 85 MPH struck the City of Euless. The damage path was somewhat sporadic, but in a corridor that lined up well with a strong velocity couplet seen in Doppler radar data. Furthermore, eyewitnesses from the Euless Fire Department on Harwood Rd reported observing a funnel cloud to the south of their location and above the eventual damage path. The damage path began along Ector Dr and tracked generally towards the northeast with the most significant damage noted along Milam Dr and Harris Dr. Damage mostly consisted of trees limbs down, though a few larger trees were blown over as well. Structural damage was minimal and generally only occurred when trees fell on top of homes. The damage path ended near the intersection of Harwood Dr and N Euless Main. Radar data suggests that the tornado was on the ground no longer than about two minutes.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The forecast that day

The Storm Prediction Center had this point in a Enhanced Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:59 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at Mar 21, 2:57 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Mar 21, 2:57 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
257 PM CDT Mon Mar 21 2022

...New Long Term...

.SHORT TERM... /Issued 1247 PM CDT Mon Mar 21 2022/
/Today and Tonight/

Not much has changed regarding today's severe weather potential.
The radar scope has blossomed across much of the area, and this
trend will continue over the next couple of hours. The activity
across North Texas currently resides in a region of 800-1200 J/kg
MUCAPE, so a severe hail threat will exist with any robust
updrafts that are able to develop. Meanwhile, strong southerly
flow near the surface continues to usher rich moisture into North
and Central Texas. Dew points in the mid 60s have begun to surge
into Central Texas and will continue to make their way northward
this afternoon. As this occurs, convection will become
increasingly surface-based from south to north, increasing the
threat of severe weather.

Lift will be maximized late this afternoon as a dryline nears the
CWA. This should result in additional development likely somewhere
near the I-35 corridor. Discrete supercells are expected to be
the primary storm mode with this round of convection. This will
open the door to all modes of severe weather, including very large
hail, tornadoes (some strong), and damaging winds. Though severe
weather is possible across most of the forecast area this
afternoon and evening, the greatest chances for severe storms
still appear to be across our southeast where severe weather
ingredients will align the most optimally. The Storm Prediction
Center has upgraded this region to a Moderate Risk (level 4/5) for
severe weather this afternoon and evening.

This activity is expected to move northeast through this evening,
shifting the severe weather threat to eastern portions of North
and Central Texas. Additionally, this appears to be the most
likely area to have a heavy rain/flooding potential, as some
training of showers and thunderstorms will be possible. Though
most of the activity should exit to the east near 9-10 pm, additional
development may be possible across the Brazos Valley through the
remainder of the overnight period. If you're in this area, be
sure you have multiple ways to receive warnings before heading to
bed tonight, as a continued threat for severe storms will exist
into the overnight hours.

Barnes

&&

.LONG TERM... /NEW/
/Tuesday Morning onward/

Tuesday morning through Tuesday night:

As the cold front continues to move toward the E/SE, so will our
chances for rain. Some lingering showers and storms are possible in
our eastern and southeastern counties through the morning hours on
Tuesday, but should move completely out of the eastern CWA borders
by the late morning/early afternoon hours. Decided to trend a bit
lower with our northwest and western tier of counties' high
temperatures for Tuesday, as dense cloud cover will continue to
blanket North Texas through the afternoon hours.

A stout pressure gradient will allow for windy conditions to occur
Tuesday morning and afternoon. As of this issuance, we are just
below Wind Advisory criteria, but that will be something to keep
in mind during future short term forecast updates. Due to the
strong gradient, trended sustained winds for Tuesday morning and
afternoon slightly higher. Expect sustained speeds around 15-25
mph with gusts upwards of 30 mph, to make for a windy day.

Wednesday through the rest of the period:

The general pattern over the rest of this week features a longwave
trough traversing over a vast majority of the CONUS through this
week. This will allow for cooler temperatures to stick around. After
the passage of the upper-level trough at the end of the week, the
state of Texas will start to be under the influence of a upper-level
ridge, which will result in a warming trend as we go into the
weekend.

A diffuse cold front will move in during late week, though the
only noticeable difference will be a wind shift as a lackluster
moisture column will keep North and Central Texas dry with this
FROPA. Southerly low-level flow will return during the weekend,
and coupled with continued warm air advection off of a low-level
high situated in the Gulf of Mexico, will bring in a surge of
increased moisture to North and Central Texas. Thanks to that,
we'll start to see a warm up at the end of the week. Sunday and
Monday will observe windy conditions, as the pressure gradient
tightens.

Warm temperatures, breezy to windy conditions(sustained 15-25 mph
with gusts upwards of 30 mph), and lower relative humidities in
the mid-teens to 30% will allow elevated fire weather conditions
to return for areas generally west of I-35 on Wednesday-Thursday,
and Saturday-Monday. Currently more concerned with Wednesday and
Sunday/Monday, since the wind speeds are higher and the elevated
fire concerns are more widespread in coverage than compared to
Thursday and Saturday. Continue to take caution with any outdoor
activities that could produce grass fire starts.

Another front moves through just outside of the long term period,
bringing a chance for precipitation chances. However, since it is
outside of the bounds of this forecast and there is uncertainty on
when and where precipitation will occur, it will not be seen in this
long term update. This is still something to keep in mind as we
continue into the early spring season, and details will become more
refined as guidance and subsequent forecast issuances bring it into
view.

Prater

&&

.AVIATION... /Issued 1247 PM CDT Mon Mar 21 2022/
/18Z TAFs/

Showers and thunderstorms continue to increase in coverage this
afternoon. Any robust storm that is able to develop will pose a
severe hail threat for the next couple of hours.

Meanwhile, a steady fetch of Gulf moisture continues to surge
northward in strong low-level southerly flow and will result in
continued IFR ceilings and gusty winds at all terminals. This
surge of moisture will also result in an increasing threat for
severe thunderstorms late this afternoon and this evening, with
large hail, damaging winds, and a few tornadoes possible.

Showers and thunderstorms should exit east of all terminals by 03Z
this evening; however, they will continue to impact any air
traffic across eastern portions of North and Central Texas.
Thankfully, MVFR ceilings should quickly improve behind the
exiting convection, with VFR expected through the end of the
period. A cold front is expected to arrive Tuesday morning, with a
northwesterly wind shift expected with the front. Winds will
become windy/gusty behind the front with sustained winds near 20
to 25 knots and gusts upward of 30 to 35 knots possible through
Tuesday afternoon.

Barnes

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    50  58  44  63  40 /  90   5   5   0   0
Waco                53  62  43  65  38 /  80   5   0   0   0
Paris               57  63  42  57  37 / 100  30   5   5   0
Denton              45  55  41  63  33 /  80  10   5   0   0
McKinney            51  58  42  61  35 / 100   5   5   0   0
Dallas              51  59  43  62  40 /  90   5   5   0   0
Terrell             54  61  42  62  36 / 100  10   0   0   0
Corsicana           55  63  42  64  38 / 100   5   0   0   0
Temple              51  63  44  67  37 /  80   5   0   0   0
Mineral Wells       44  55  39  63  35 /  60   5   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 PM CDT this evening for TXZ092>095-103>107-
118>123-133>135-144>148-157>162-174-175.

&&
Hazardous weather outlook, Mar 21, 3:08 PM CDT, 3 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
308 PM CDT Mon Mar 21 2022

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221245-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
308 PM CDT Mon Mar 21 2022

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Strong to severe thunderstorms will be possible today across much of
North and Central Texas. Large hail, damaging winds, and several
tornadoes will be possible. A few tornadoes may be strong.

Heavy rain will be possible this afternoon and tonight. Minor
flooding may occur across East Texas.

In addition to the severe weather threat, strong southeasterly non-
thunderstorm winds gusting to 45 mph will be possible along and east
of I-35.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Elevated fire weather concerns return during mid week and through
the weekend into early next week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is likely this afternoon throughout North and
Central Texas.

In the hours before

Local storm report, Mar 21, 5:35 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
535 PM CDT MON MAR 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     3 NE BOWIE              33.59N 97.81W
03/21/2022                   MONTAGUE           TX   EMERGENCY MNGR

            REPORTS OF HOUSES FLATTENED ON SALONA HWY
            NORTH OF BOWIE.

&&

PRATER
Local storm report, Mar 21, 5:37 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
537 PM CDT MON MAR 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     TSTM WND DMG     PARADISE                33.15N 97.69W
03/21/2022                   WISE               TX   AMATEUR RADIO

            CONFIRMED STRUCTURE DAMAGE AT 170 CR-4287
            NEAR PARADISE.

&&

PRATER
Local storm report, Mar 21, 5:38 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
538 PM CDT MON MAR 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HAIL             WHITE SETTLEMENT        32.76N 97.46W
03/21/2022  E1.00 INCH       TARRANT            TX   AMATEUR RADIO

            WHITE SETTLEMENT REPORTING QUARTER SIZED
            HAIL AT THIS TIME.

&&

PRATER
Local storm report, Mar 21, 5:59 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
559 PM CDT MON MAR 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     TSTM WND DMG     6 WSW VALLEY VIEW       33.44N 97.26W
03/21/2022                   COOKE              TX   EMERGENCY MNGR

            REPORTED PROPERTY DAMAGE CR 321 IN COOKE
            COUNTY.

&&

PRATER
Local storm report, Mar 21, 6:05 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
605 PM CDT MON MAR 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND DMG     3 NE LINDSAY            33.67N 97.19W
03/21/2022                   COOKE              TX   EMERGENCY MNGR

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
            NE LINDSAY. REPORTED STRUCTURE DAMAGE CR 404
            AND FM 1200 NEW INFORMATION 6:04 PM: THERE
            ARE MULTIPLE BARNS AND OUT BUILDS THAT ARE
            DESTROYED PER FIRE ON SCENE 1090 FM 1200.

&&

PRATER
Local storm report, Mar 21, 6:09 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
609 PM CDT MON MAR 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     TSTM WND DMG     6 WSW VALLEY VIEW       33.44N 97.26W
03/21/2022                   COOKE              TX   EMERGENCY MNGR

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 6
            WSW VALLEY VIEW. REPORTED PROPERTY DAMAGE CR
            321 IN COOKE COUNTY NEW INFORMATION 6:06 PM:
            FIRE ON SCENE CONFIRMED BAR[N] DESTROYED,
            SHINGLES OFF, ALL WINDOW BLOWN OUT CR
            321..COOKE COUNTY.

&&

PRATER

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Fort Worth, TX (KFWD), 12:00Z

11.2 hours before the tornado, 19 km from the path. March 21, 2022.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2022-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -77651, lifted condensation level 758 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 12:00Z on 2022-03-21The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 389 square meters per square second, 0 to 6 km bulk shear 43 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-77651 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
43 kt
0-1 km bulk shear
45 kt
0-1 km storm-relative helicity
389 m²/s²
0-3 km storm-relative helicity
466 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3
0-3 km lapse rate
4.1 K/km

Open this sounding in Storm Lab

The surface observations

Dallas/Ft Worth (DFW), 7 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Dallas/Ft Worth radar (KFWS), 37 km away, was scanning. The volume nearest the touchdown began at 23:14 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2022 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of March 21, 2022

35 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
March 213:12 PM CDTEF1Palo Pinto, TX9.7400$75,000
March 213:35 PM CDTEF3Jacksboro tornado, TX34.58809
March 214:31 PM CDTEF1Montague, TX2.1150
March 214:34 PM CDTEF1Montague, TX5.24403
March 214:47 PM CDTEF0Wise, TX6.1150
March 214:54 PM CDTEF1Montague, TX18.7500
March 215:17 PM CDTEF0Love, OK6.850$20,000
March 215:17 PM CDTEF1Cooke, TX18.3150
March 215:31 PM CDTEF0Tarrant, TX0.550
March 215:37 PM CDTEF0Tarrant, TX1.350
March 215:48 PM CDTEF2Guadalupe, TX7.9600
March 215:51 PM CDTEF1Williamson, TX9.3300
March 215:54 PM CDTEF2Travis, TX34.6600$2,000
March 216:11 PM CDTEF2Marshall, TX to OK5.1200111$500,000
March 216:29 PM CDTEF1Marshall, OK10.1200$500,000
March 216:30 PM CDTEF2Bastrop, TX12.0500
March 216:31 PM CDTEF0Denton, TX1.950$20,000
March 216:32 PM CDTEF0Marshall, OK2.620
March 216:43 PM CDTEF1Johnston, OK7.1200$100,000
March 216:54 PM CDTEF0Bastrop, TX5.550
March 217:14 PM CDTEF1Milam, TX3.8200$30,000
March 217:25 PM CDTEF0Falls, TX0.430$1,000
March 217:28 PM CDTEF1Lee, TX2.550
March 218:08 PM CDTEF0Limestone, TX11.8100$200,000
March 218:35 PM CDTEF0Burleson, TX1.050$100,000
March 218:40 PM CDTEF0Burleson, TX0.3175
March 219:05 PM CDTEF1Brazos, TX0.4175$100,000
March 219:35 PM CDTEF1Madison, TX2.4200$1.0 million
March 2110:10 PM CDTEF2Houston, TX19.1200110$5.0 million
March 2110:20 PM CDTEF2Upshur, TX40.07008$2.6 million
March 2111:16 PM CDTEF2Cherokee, TX37.11,4001$1.8 million
March 2111:21 PM CDTEF1Cass, TX1.8150
March 2111:29 PM CDTEF1Cass, TX2.0200$100,000
March 2112:08 AM CDTEF2Rusk, TX11.95001$550,000
March 2112:49 AM CDTEF1Harrison, TX6.6200

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.